Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Charleston, WV

August 16, 2007Braxton County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 16, 2007, 8:15 PM EDT for Braxton County, West Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 8:15 PM EDT (00:15 UTC)
Expired
Aug 16, 2007, 8:45 PM EDT
In force
30 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Braxton County, WV

The radar

The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 8:20 PM EDTTSTM WND DMGSutton, WVTREES AND POWER LINES DOWN IN CENTRAL PART OF COUNTY INCLUDING TOWNS OF SUTTON, GASSAWAY AND LITTLE BIRCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 7:39 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 170015
SVRRLX
WVC007-170045-
/O.NEW.KRLX.SV.W.0166.070817T0015Z-070817T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 810 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUTTON...OR ABOUT 18 MILES
  SOUTHEAST OF GLENVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEATERS BY 820 PM EDT...
  FALLS MILLS BY 830 PM EDT...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR CENTRAL WEST VIRGINIA.

LAT...LON 3882 8048 3880 8049 3879 8046 3878 8047
      3877 8045 3875 8045 3865 8050 3861 8056
      3860 8075 3878 8078
TIME...MOT...LOC 0015Z 242DEG 23KT 3871 8065

$$

10
2 follow-up statements
000 
WWUS51 KRLX 170031
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT THU AUG 16 2007

WVC007-170045-
/O.CON.KRLX.SV.W.0166.000000T0000Z-070817T0045Z/
BRAXTON WV-
831 PM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR BRAXTON COUNTY...

AT 823 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HEATERS...OR
ABOUT 19 MILES SOUTHEAST OF GLENVILLE...MOVING NORTHEAST AT 25 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8048 3880 8049 3879 8046 3878 8047
      3877 8045 3875 8045 3865 8050 3861 8056
      3860 8075 3878 8078
TIME...MOT...LOC 0031Z 242DEG 23KT 3876 8053

$$

13
000 
WWUS51 KRLX 170045
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT THU AUG 16 2007

WVC007-170055-
/O.EXP.KRLX.SV.W.0166.000000T0000Z-070817T0045Z/
BRAXTON WV-
845 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR BRAXTON COUNTY EXPIRES AT 845
PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8048 3880 8049 3879 8046 3878 8047
      3877 8045 3875 8045 3865 8050 3861 8056
      3860 8075 3878 8078
TIME...MOT...LOC 0045Z 242DEG 23KT 3880 8043

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 5:54 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 16, 5:54 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT THU AUG 16 2007

.SYNOPSIS...
STRONG THUNDERSTORMS THIS EVENING...BEFORE COLD FRONT MOVES SOUTH OF
THE AREA OVERNIGHT.  HIGH PRESSURE BUILDS WITH COOLER WEATHER INTO
THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
LATE AFTERNOON UPDATE...
THUNDERSTORMS HAVE ERUPTED ALONG NEARLY STATIONARY OUTFLOW BOUNDARY
ALONG THE OHIO RIVER INTO CENTRAL WEST VIRGINIA. THIS WILL CONTINUE
TO FIRE THUNDERSTORMS THROUGH THE EVENING HOURS...MAINLY SOUTH HALF
OF THE FORECAST AREA...BEFORE FRONT FINALLY PUSHES SOUTH OF THE
REGION LATER TONIGHT. HAVE UPPED POPS TO LIKELY MAINLY SOUTH OF I64
CORRIDOR...WITH POSSIBLE SEVERE EARLY THIS EVENING.
OLD DISCUSSION...
MANY RECORD HIGHS HAVE BEEN TIED OR BROKEN THIS AFTERNOON...THANKS TO
FAVORABLE TIMING IN BETWEEN UPPER LEVEL WAVES ALLOWING FOR FULL
HEATING BY THE SUN. CAP HAS BEEN TOO STRONG TO OVERCOME FOR ANY
POP UP STORMS...BUT THE UPSTREAM UPPER WAVE HAS DEVELOPED A COMPLEX
OF STORMS IN CENTRAL ILLINOIS...WHICH WILL QUICKLY RIDE THROUGH
THE FLOW ALONG SHARP TEMPERATURE GRADIENT INTO THE CWA THIS
EVENING. AN OLD OUTFLOW BOUNDARY WAS SET BY CONVECTION THIS
MORNING...WHICH SHOULD ALSO HELP TO SUSTAIN COMPLEX AS IT GETS
HERE. FREEZING LEVEL AROUND 14KFT...SO WHILE HAIL WILL BE
POSSIBLE...MAIN THREAT WILL BE GUSTY WINDS THIS EVENING...WITH
UNIDIRECTIONAL SHEAR. SPC MAINTAINS SLIGHT RISK OF SEVERE
THUNDERSTORMS /AS OF 19Z/.

WENT WITH A MAX OF LOW LIKELY POPS RUNNING FROM SOUTHERN TRI-STATE
THROUGH COALFIELDS...DESPITE LACK OF QPF SHOWN BY LOCAL HIGH
RESOLUTION MODELS WHICH HAVE FAILED TO CAPTURE UPSTREAM
CONVECTION. GFS ACTUALLY HAS A DECENT HANDLE OF INCOMING WAVE AND
ASSOCIATED PRECIP. MAIN COMPLEX LOOKS TO PASS THROUGH 8PM-MIDNIGHT
TIMEFRAME.

ONCE WAVE PASSES...SURFACE FRONT SLIPS TO SOUTHERNMOST CWA BY 12Z
FRIDAY. DRY AIR AND SUNSHINE TAKES OVER AFTER SOME MORNING SHOWERS
IN THE SOUTH. COMPARED TO TODAY...ABOUT TEN DEGREES COOLER FOR HIGHS
FRIDAY...WHICH IS STILL UPPER 80S/NEAR 90 IN THE LOWLANDS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE SETTLES IN ON SATURDAY AND SLOWLY MOVES EAST DURING
THE DAY. THIS AIR MASS LOOKS VERY DRY SO HAVE LOWERED THE SKY
COVER AND ALSO REDUCED ANY MENTION OF POPS FOR SAT NIGHT AS THE
WARM FRONT TRIES TO REORGANIZE TO THE NORTHERN PART OF THE AREA.
WHILE SOME SHORTWAVE ENERGY TRIES TO DIVE SE ACROSS THE GREAT
LAKES INTO PA...NOT EXPECTING THAT THIS WILL AFFECT THE REGION AS
IT IS TOO FAR NORTH AND WITH THE DRY AIRMASS IN PLACE THE MOISTURE
SHOULD BE VERY LIMITED. TEMPERATURES ARE A LITTLE TRICKY AT THIS
POINT AS THE 850 TEMPERATURE GRADIENT IS VERY TIGHT AND COULD LEAD
TO SOME LARGER DIFFERENCES BETWEEN SITES THAN NORMAL. HAVE HELD ON
TO SLIGHTLY WARM VALUES IN THE SOUTH LEANING MORE TOWARD THE WARM
FWC AND MET...BUT ACROSS THE NORTH...WHERE THE COOLER AIR SHOULD
BE IN PLACE...LEANED MORE TOWARD THE MAV/MET NUMBERS.

ON SUNDAY...THE MODELS HAVE CHANGED COURSE A BIT AS THE HEIGHTS
BEGIN TO BUILD BACK INTO THE AREA AND THE UPPER RIDGE SLIDES EAST
OVER THE SOUTHEASTERN US. THIS WILL HELP THE WARM FRONT DEVELOP
ACROSS NCENTRAL OHIO AND SRN PA. HAVE LEFT A TIGHT GRADIENT OF
POPS ACROSS THE NORTH NEAR THE FRONT...BUT WENT LOWER ON THE POPS
ACROSS THE SOUTH. WILL HAVE TO WATCH THE NW FLOW ALOFT AS IT COULD
HELP PUSH THE SHOWERS FURTHER SOUTH ON SUNDAY...SHOULD THE FLOW
TURN MORE. WITH THE HEIGHTS BUILDING...THE WARMER TEMPERATURES
SHOULD BEGIN TO RETURN. HAVE STARTED TO PUSH VALUES UP...A TOUCH
ABOVE THE 12Z MEX.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
OVERALL...THE EXTENDED RANGE MODELS ARE IN DECENT AGREEMENT SHOWING
THE RIDGING OVER THE SOUTHERN HALF OF THE COUNTRY CONTINUING THROUGH
THE PERIOD.  OVER THE OHIO VALLEY...THE TROUGH THAT DIVES SOUTHWARD
FOR THE WEEKEND...GRADUALLY PULLS OUT AND THE HEIGHTS AGAIN BUILD
TOWARD MID WEEK WITH A RETURN TO THE WARMER CONDITIONS EXPECTED.
HPCS PATTERN WAS ALONG THIS LINE SO HAVE GENERALLY FOLLOWED THIS
SCENARIO.

FOR MONDAY...AS THE UPPER TROUGH PULLS AWAY...A WARM FRONT SLIDES
SLOWLY NORTHWARD ACROSS THE REGION AND COULD BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS AS THE MOISTURE BUILDS.  WILL NEED TO WATCH FOR
THE POTENTIAL FOR SOME STRONGER STORMS AS THE FLOW ALOFT IS
NORTHWEST...WHICH OFTEN HELPS TO AID THE STORM DEVELOPMENT.  WITH
MORE CLOUDS AROUND...HELD TEMPERATURES DOWN A TOUCH IN THE MID TO
UPPER 80S...BUT IT COULD BE A TOUCH COOLER IN THE NORTH...DEPENDING
UPON WHERE THE RAIN SHIELD WITH THE ISENTROPIC LIFT SETS UP.

ON TUESDAY...THE WARM FRONT BEGINS TO LIFT AWAY FROM THE AREA SO
GRADUALLY ALLOW THE POPS TO LESSEN DURING THE DAY AND ALSO BEGIN TO
RAISE TEMPERATURES.  ON WEDNESDAY AND THURSDAY...THE UPPER RIDGE
PUSHES INTO THE AREA...AND THE SOUTHWEST FLOW AT THE SURFACE SHOULD
ALLOW THE HEAT TO BUILD.  HAVE RAISED TEMPERATURES A TOUCH FROM THE
MEX AND HPC GUIDANCE FOR HIGHS AS THE HEAT SHOULD BE BUILDING.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
LATE AFTERNOON UPDATE...
CONCENTRATED AREA OF THUNDERSTORMS ALONG A NEARLY STATIONARY OUTFLOW
BOUNDARY ALONG THE OHIO RIVER INTO CENTRAL WEST VIRGINIA THROUGH
02Z...AFFECTING MAINLY HTS AND CRW.
OLD DISCUSSION...
COMPLEX OF GUSTY STORMS AND ASSOCIATED DEGRADED CONDITIONS MAY
IMPACT KHTS...KCRW...AND KBKW BETWEEN 00Z-06Z. AFTER 06Z...ALL
TERMINALS /EXCEPT KBKW/ COULD DROP INTO IFR AS CLOUDS BEGIN TO
BREAK LATE TONIGHT. KEKN PROBABLY WILL GET INTO LIFR FOR A FEW
HOURS. VFR TAKES OVER AFTER 13Z FRIDAY.

AVIATION OUTLOOK...18Z FRI-TUE...EACH LATE NIGHT/EARLY MORNING
COULD YIELD IFR VALLEY FOG...ESPECIALLY KEKN /IFR OR WORSE/.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...ESS
LONG TERM...ESS
AVIATION...JMV
Hazardous weather outlook, Aug 16, 4:36 AM EDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EDT THU AUG 16 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-170845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
436 AM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA TODAY THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 16, 7:33 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             PROCTORVILLE            38.44N 82.38W
08/16/2007  E0.88 INCH       LAWRENCE           OH   NWS EMPLOYEE

            AT JUNCTION OF RTS 775 AND 7.

&&
Special weather statement, Aug 16, 7:56 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EDT THU AUG 16 2007

WVZ028-029-038-170030-
WEBSTER WV-BRAXTON WV-GILMER WV-
756 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 756 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 13
MILES SOUTHWEST OF GLENVILLE TO 14 MILES NORTHEAST OF
RICHWOOD...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... CENTRALIA...EXCHANGE...FALLS MILLS...HEATERS...BALDWIN
  AND NEWBERNE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Local storm report, Aug 16, 8:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
801 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             BUFFALO                 38.61N 81.90W
08/16/2007  U0.88 INCH       PUTNAM             WV   PUBLIC

            EVENT OCCURRED BETWEEN
            743 PM 08/16/2007 AND 758 PM 08/16/2007

&&

NNNN
Special weather statement, Aug 16, 8:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EDT THU AUG 16 2007

OHZ085-086-WVZ007-008-016-170030-
MEIGS OH-GALLIA OH-ROANE WV-MASON WV-JACKSON WV-
803 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 803 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 6 MILES
SOUTHWEST OF RUTLAND TO 20 MILES SOUTHWEST OF SPENCER...OR FROM 6
MILES SOUTHWEST OF RUTLAND TO 7 MILES NORTHEAST OF SISSONVILLE...
MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... LEFT HAND...LOONEYVILLE...TARIFF...HARMONY...STATTS
  MILLS AND GAY.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Local storm report, Aug 16, 8:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
804 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND DMG     POINT PLEASANT          38.87N 82.08W
08/16/2007                   MASON              WV   PUBLIC

            LARGE BRANCHES BROKEN.
            EVENT OCCURRED BETWEEN
            746 PM 08/16/2007 AND 801 PM 08/16/2007

&&

NNNN
Special weather statement, Aug 16, 8:06 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT THU AUG 16 2007

WVZ028>030-038-039-046-047-170045-
POCAHONTAS WV-WEBSTER WV-BRAXTON WV-GILMER WV-UPSHUR WV-RANDOLPH
WV-LEWIS WV-
806 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 14
MILES SOUTH OF GLENVILLE TO 21 MILES NORTHEAST OF RICHWOOD...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
INCLUDE... HORNER...WALKERSVILLE...IRELAND...CAMDEN...ALUM BRIDGE
AND CENTRALIA.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:08 PM EDTSevere Thunderstorm WarningRLXJackson22 min
Aug 16, 8:22 PM EDTSevere Thunderstorm WarningRLXRandolph23 min
Aug 16, 8:30 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo30 min
Aug 16, 8:44 PM EDTFlash Flood WarningRLXBraxton3 hr
Aug 16, 9:54 PM EDTSevere Thunderstorm WarningRLXHarrison, Lewis, Upshur36 min
Aug 16, 10:21 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.